Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Help!!! Balding and Not Feeling So Beautiful
Apr 17, 2008

Hi Dr. Bob: I was given PEP after what I was told was a relatively low risk occupational incident. Since stopping the PEP my hair seems to be falling out in large amounts. Have you heard of this happening? Is it common? When will it stop? Please help...as right now it looks like I'll be shopping for wigs this weekend and they are crazy expensive!

Response from Dr. Frascino

Hi,

Some HIV medications, such as 3TC (Epivir) can cause thinning of the hair. This doesn't usually occur with only a 28-day course. There are many other causes for hair loss. I'd suggest you see a dermatologist for an evaluation before assuming your new Yul Brynner or Sinead O'Connor look is related to your PEP. Also, no matter what the cause, if you are losing your hair, you might want to reconsider your plan to shop for a "rug." I think cue balls are hot! (And it's quite fashionable!)

Good luck.

Dr. Bob



Previous
i will donate please help u email before {wb undetmined infor}
Next
Pregnancy with indeterminate western blot test (PREGNANCY WITH INDETERMINATE WESTERN BLOT)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement